Progesterone cream and spironolactone
I would really appreciate some advice.
I have been taking a low dose of spironolactone for acne for the past year. I have had problems since coming off the Contaceptive pill about 9 years ago I'm 29 now.
I have been using the natpro for about four months, three months continuously. I'm still taking the spironolactone. I have cycled the cream for the last month but the spironolactone has made my periods very light and brown?! I sometimes get two periods per month.
I've done quite a lot of research which suggests it reduces estradiol at the beginning of the cycle by reducing testosterone which would convert to oestrogen, therefore retarding ovulation.(correct me if I'm wrong) It also increases circulating estriol. I want to stop the spiro but it has helped a lot with what I now realise are oestrogen dominance symptoms. Please could you advise me on the best way to wean myself of spiro. I was wondering whether to completely stop when I get my period and take it with the cream at the end of the month and gradually decrease my dose. I'm not even sure when the last time I ovulated was, I'm a bit concerned about this as I may want to have children in the future. I have not produced the mucus at ovulation for some years which seems to be the best indication of ovulation. I'm concerned that the pill has permanently damaged my fertility. I'm very thin and find it hard to put on weight. Before I took spiro my periods were mostly regular 31 days, but I had acne, dry eyes and anxiety and do not think I was ovulating regularly.
I'm also in the uk. The NHS haven't been very helpful and I can't afford to go private
I would appreciate any advice.